Alert archive / Texas / River Flood Warnings in 2012

River Flood Warning 12, NWS Shreveport, LA

February 18, 2012Smith County, Wood County, Texas

NWS Shreveport, LA issued this river flood warning at Feb 18, 2012, 9:15 AM CST for Smith County, Wood County, Texas. It took effect at Feb 19, 2012, 3:00 AM CST. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Feb 18, 2012, 9:15 AM CST (15:15 UTC)
In effect from
Feb 19, 2012, 3:00 AM CST
Expired
Feb 23, 2012, 8:46 AM CST
In force
4 days
Issued by
NWS Shreveport, LA
Flood severity
Minor

Counties Smith County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 140 km from the middle of the area, began a volume at 15:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sabine River near Mineola (MLAT2). The gauge peaked at 14.59 ft at Feb 21, 2012, 7:00 PM CST.

actionminormoderate5101502/1802/1902/2002/2102/2202/2302/24
Action stage
13.5 ft
Minor stage
14 ft
Moderate stage
18 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08018500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

553 
WGUS44 KSHV 181515
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
915 AM CST SAT FEB 18 2012

TXC423-499-191515-
/O.NEW.KSHV.FL.W.0012.120219T0900Z-120223T1912Z/
/MLAT2.1.ER.120219T0900Z.120220T1800Z.120223T0112Z.NO/
915 AM CST SAT FEB 18 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SABINE RIVER NEAR MINEOLA.
* FROM LATE TONIGHT TO THURSDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 8:15 AM SATURDAY THE STAGE WAS 4.7 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO
  RISE TO NEAR 16.2 FEET BY MONDAY EARLY AFTERNOON. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY WEDNESDAY EVENING.
* IMPACT...AT 16.0 FEET...EXPECT MODERATE FLOODING OF LOW RIVER 
  BOTTOMS WITH SECONDARY ROADWAYS ALONG WITH PICNIC AND RECREATIONAL 
  AREAS BECOMING INUNDATED AS WELL.  RANCHERS SHOULD MOVE CATTLE AND 
  EQUIPMENT TO HIGHER GROUND.

$$
5 follow-up statements
768 
WGUS84 KSHV 210128
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
728 PM CST MON FEB 20 2012

TXC423-499-220128-
/O.EXT.KSHV.FL.W.0012.000000T0000Z-120223T0300Z/
/MLAT2.1.ER.120220T1705Z.120221T1200Z.120222T0900Z.NO/
728 PM CST MON FEB 20 2012

THE FLOOD WARNING CONTINUES FOR
  THE SABINE RIVER NEAR MINEOLA.
* UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:15 PM MONDAY THE STAGE WAS 14.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.2 FEET BY 
  TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY 
  MORNING.


$$
864 
WGUS84 KSHV 211508
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
908 AM CST TUE FEB 21 2012

TXC423-499-221508-
/O.EXT.KSHV.FL.W.0012.000000T0000Z-120223T1500Z/
/MLAT2.1.ER.120220T1705Z.120221T1800Z.120222T2100Z.NO/
908 AM CST TUE FEB 21 2012

...FLOOD WARNING EXTENDED UNTIL THURSDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE SABINE RIVER NEAR MINEOLA TEXAS.
* UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 815 AM TUESDAY...THE STAGE WAS 14.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...EXPECT LITTLE CHANGE THROUGH WEDNESDAY MORNING AS THE
  SABINE RIVER IS NEAR CREST.
* IMPACT...MINOR LOWLAND FLOODING.

$$
739 
WGUS84 KSHV 220111
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
711 PM CST TUE FEB 21 2012

TXC423-499-230111-
/O.EXT.KSHV.FL.W.0012.000000T0000Z-120224T0600Z/
/MLAT2.1.ER.120220T1705Z.120222T0600Z.120223T1200Z.NO/
711 PM CST TUE FEB 21 2012

...FLOOD WARNING EXTENDED UNTIL LATE THURSDAY NIGHT...THE FLOOD 
WARNING CONTINUES FOR
  THE SABINE RIVER NEAR MINEOLA.
* UNTIL LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 6:15 PM TUESDAY THE STAGE WAS 14.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.6 FEET BY 
  EARLY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE 
  THURSDAY MORNING.

$$
309 
WGUS84 KSHV 221511
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
911 AM CST WED FEB 22 2012

TXC423-499-231511-
/O.EXT.KSHV.FL.W.0012.000000T0000Z-120224T1200Z/
/MLAT2.1.ER.120220T1705Z.120222T0700Z.120223T1800Z.NO/
911 AM CST WED FEB 22 2012

...FLOOD WARNING EXTENDED UNTIL FRIDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE SABINE RIVER NEAR MINEOLA TEXAS.
* UNTIL FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 815 AM WEDNESDAY THE STAGE WAS 14.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THURSDAY EVENING.  ALSO THE SABINE RIVER CRESTED AT 14.6 FEET DURING
  TUESDAY.
* IMPACT...MINOR LOWLAND FLOODING.
$$
154 
WGUS84 KSHV 231446
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
846 AM CST THU FEB 23 2012

TXC423-499-231516-
/O.CAN.KSHV.FL.W.0012.000000T0000Z-120224T1200Z/
/MLAT2.1.ER.120220T1705Z.120222T0700Z.120223T0445Z.NO/
846 AM CST THU FEB 23 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE SABINE RIVER NEAR MINEOLA TEXAS.
* AT 815 AM THURSDAY THE STAGE WAS 13.3 FEET. 
* FELL BELOW FLOOD STAGE AT 10:45 PM WEDNESDAY.
* FLOOD STAGE IS 14 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 12.1 FEET BY FRIDAY
  MORNING.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Feb 18, 3:39 AM CST, 5 hours 36 minutes earlier.

Area forecast discussion, Feb 18, 3:39 AM CST, 5 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
339 AM CST SAT FEB 18 2012

.DISCUSSION...
SFC LOW OVER DEEP SOUTH TX...POISED TO TRAVEL ALONG COASTLINE TO
NEAR HOUSTON BY MID AFTN...AND THEN ALONG OR JUST NORTH OF LA
COASTLINE. MEANWHILE...UPPER LOW OVER BIG BEND TAKING A MORE NE
TRACK ACROSS DFW BY LATE AFTN. WIDESPREAD AREA OF MODERATE TO
HEAVY RAIN STRETCHING ACROSS MUCH OF CENTRAL TX...WITH AXIS OF
HEAVIEST RAIN SHIFTING EAST ACROSS I-35 TOWARDS AREA. SOME STORM
TOTAL RAINFALL AMOUNTS OF 3 TO 5 INCHES SEEN. RAINFALL NOT LIKELY
TO BE THIS HEAVY AS SYSTEM BECMG MORE PROGRESSIVE BY TIME HEAVY RAIN
REACHES THIS AREA. CLOUD TOPS REMAINING AT A COLD -65C AND
LIGHTNING BEEN ON SLOW STEADY INCREASE IN MCS. MODELS HINTING AT
SECONDARY BAND OF HEAVY RAIN ALONG EAST TO WEST 850 MB
TROUGH...NEAR I-20 CORRIDOR...WITH MAIN AREA OF STRONGER
CONVECTION BRUSHING SOUTHERN CWA...TO ALONG COAST. THIS FLOOD
WATCH HAS BEEN COORDINATED WITH SURROUNDING OFFICES TO CAPTURE
MOST OF TX/LA ALONG AND SOUTH OF I-20...THROUGH AFTN HOURS TODAY.
DRY SLOTTING INTO EAST TX SHOULD BEGIN RATHER SUDDENLY THIS
EVENING AS UPPER WAVE OPENS UP OVER AR AND MOVES EAST.
HOWEVER...WRAPAROUND RAIN WILL PREVAIL JUST NORTH OF THE DRY SLOTTING.

FOR THE REMAINDER OF THE WEEK...SOUTHERLY FLOW AND INSTABILITY
WILL CREATE MARGINAL CONDITIONS FOR CONVECTION...WITH MUCH OF
MOISTURE SCOURED OUT OF REGION MAKING FOR LOW CONFIDENCE WITH
INCLUSION OF POPS. APPEARS BEST CHANCE MAY BE THURSDAY AFTERNOON
AND EVENING WITH ARRIVAL OF COLD FRONT INTO UNSEASONAL WARM
AIRMASS./VII/.

&&

.AVIATION...
AREAS OF SHRA CONTINUES TO SPREAD ENE ACROSS E TX/N LA THIS
MORNING...WITH A DETERIORATION OF CIGS EXPECTED FROM SW TO NE TODAY.
MVFR CIGS HAVE DEVELOPED OVER DEEP E TX S OF I-20...AND SHOULD
AFFECT THE TYR/GGG TERMINALS PRIOR TO 12Z...AND SHV BETWEEN
12-15Z...AND SW AR BY 18Z. IFR CIGS SHOULD ALSO DEVELOP OVER E TX S
OF I-20 BY/SHORTLY AFTER 12Z...ACROSS MUCH OF NCNTRL LA BY 18Z...AND
POSSIBLY DEVELOPING FARTHER N INTO SW AR AFTER 18Z. CAN/T RULE OUT
EMBEDDED THUNDER WITHIN THE BROAD AREAS OF SHRA...WHICH WILL ALSO
REDUCE VSBYS AND PRODUCE TURBULENCE IN/NEAR CONVECTION. DRY SLOTTING
AHEAD OF THE PARENT SHORTWAVE EJECTING NE OVER CNTRL TX TODAY WILL
ALLOW FOR THE SHRA TO DIMINISH FROM SW TO NE BETWEEN 18Z-00Z...WITH
AN EXTENSIVE AREA OF WRAP-AROUND CONVECTION EXPECTED TO SHIFT ENE
ALONG/N OF I-20 ACROSS E TX/N LA BETWEEN 00-06Z SUNDAY. WILL OBSERVE
LATEST RADAR TRENDS BEFORE THE 12Z TAF ISSUANCE...POSSIBLY INCLUDING
TEMPO THUNDER MENTION IN FOR THE E TX/SHV TERMINALS. WITH A SFC LOW
EXPECTED TO LIFT NE ACROSS SE TX/CNTRL LA LATE THIS AFTERNOON AND
EVENING...COULD SEE SOME MINOR IMPROVEMENTS TO CIGS...POSSIBLY LIFTING
TO LOW MVFR ACROSS SW AR/NW LA. BUT OTHERWISE...IFR CIGS SHOULD PERSIST
THROUGH THE END OF THE TAF PERIOD. THESE CIGS SHOULD GRADUALLY LIFT AND
SCATTER OUT BY MID/LATE MORNING SUNDAY...ALTHOUGH LOW VFR CIGS MAY
PERSIST ACROSS SW AR/N LA DURING THE DAY. NE WINDS WILL INCREASE TO
10-15KTS WITH OCCASIONAL HIGHER GUSTS TODAY IN ADVANCE OF THE SFC LOW AS
IT APPROACHES SE TX AND CNTRL LA LATE IN THE DAY. WINDS WILL VEER NNW
AND CONTINUE 10-15KTS WITH HIGHER GUSTS AS THE SFC LOW LIFTS NE INTO
WRN/CNTRL MS AFTER 06Z. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  56  39  60  37  64 / 100  60  10  10  10
MLU  53  40  55  36  62 /  90  70  10  10  10
DEQ  51  35  54  34  64 /  90  50  10  10  10
TXK  50  37  54  36  61 /  90  60  10  10  10
ELD  51  37  54  34  63 /  90  70  10  10  10
TYR  54  37  59  40  65 / 100  50  10  10  10
GGG  55  38  60  38  64 / 100  50  10  10  10
LFK  61  37  61  38  66 / 100  30  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING
     ZONES: LAZ001>006-010>014-017>022.

OK...NONE.
TX...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING
     ZONES: TXZ124>126-136>138-149>153-165>167.

&&
Hazardous weather outlook, Feb 18, 5:49 AM CST, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
549 AM CST SAT FEB 18 2012

ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-191200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-
549 AM CST SAT FEB 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

A LARGE AREA OF RAIN...WITH RAINFALL HEAVY AT TIMES...WILL SPREAD
ACROSS THE AREA TODAY...AND CONTINUE WELL INTO THE EVENING.
RAINFALL TOTALS OF ONE TO NEAR TWO INCHES AREA POSSIBLE AT SOME
LOCATIONS. SOME PONDING OF WATER MAY OCCUR ON ROADS AND IN LOW
LYING AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167-
191200-
CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
SABINE TX-
549 AM CST SAT FEB 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...
...FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM...
A LARGE AREA OF MODERATE TO HEAVY RAINFALL...WITH EMBEDDED
THUNDERSTORMS...WILL SPREAD ACROSS THE REGION THIS MORNING AND CONTINUE
THROUGH THE AFTERNOON. LIGHTER RAINFALL MAY LINGER INTO THE
EVENING. HEAVY RAINFALL OF ONE TO THREE INCHES WILL OCCUR ON
ALREADY NEAR SATURATED GROUNDS...RESULTING IN RUNOFF WHERE HEAVY
RAIN OCCURS. PONDING OF WATER WILL OCCUR ON ROADS AND IN LOW LYING AREAS...
WITH MORE SIGNIFICANT FLOODING A POSSIBILITY. IN ADDITION...A FEW
STORMS...SOUTH OF INTERSTATE 20...MAY PRODUCE STRONG GUSTY WINDS.
AN ISOLATED SEVERE STORM IS POSSIBLE AS WELL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...OR SIGNIFICANT
AREAS OF FLOODING...ACTIVATION OF STORM SPOTTERS IS NOT
ANTICIPATED AT THIS TIME.

VII

Nearby

River Flood Warnings in Texas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.